Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 441, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2006, 8:00 PM CDT for Saint Clair County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2006, 8:00 PM CDT (01:00 UTC)
- Expired
- Jul 19, 2006, 8:30 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Saint Clair County, IL
The radar
The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -795 J/kg
- Mixed-layer LCL
- 2889 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 200101
SVRLSX
ILC163-200130-
/O.NEW.KLSX.SV.W.0441.060720T0100Z-060720T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
800 PM CDT WED JUL 19 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 830 PM CDT
* AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MILLSTADT...AND MOVING SOUTH AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN ST. CLAIR COUNTY
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 3865 8990 3865 9016 3852 9026 3823 8989
3823 8972 3835 8972
$$
GLASS1 follow-up statement
000
WWUS53 KLSX 200128
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
828 PM CDT WED JUL 19 2006
ILC163-200138-
/O.EXP.KLSX.SV.W.0441.000000T0000Z-060720T0130Z/
ST. CLAIR IL-
828 PM CDT WED JUL 19 2006
...THE SEVERE THUNDERSTORM WARNING FOR ST. CLAIR COUNTY EXPIRES AT
830 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM.
LAT...LON 3865 8990 3865 9016 3852 9026 3823 8989
3823 8972 3835 8972
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:01 PM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jul 19, 2:01 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
201 PM CDT WED JUL 19 2006
.DISCUSSION...
A COLD FRONT EXTENDED FROM A LOW PRESSURE SYSTEM OVER ONTARIO ACROSS
THE DAKOTAS INTO WY WITH HIGH PRESSURE CENTERED OVER THE CANADIAN
ROCKIES. COLD FRONT IS FORECAST TO SETTLE INTO NORTHWEST MO THURSDAY
MORNING AND SAG SLOWLY ACROSS THE REGION. THE GFS IS THE MOST
AGGRRESSIVE IN MOVING THE FRONT ACROSS THE AREA. THE WRF, UKMET AND
EUROPEAN FORECASTS ARE SLOWER WITH THE FRONT WHICH LOOKS REASONABLE
CONSIDERSING THE TIME OF YEAR IT IS. EXPECT THE FRONT TO BE ACROSS
THE OZARKS BY FRIDAY MORNING. HIGH PRESSURE WILL SETTLE INTO THE
REGION OVER THE WEEKEND AND PROVIDE COMFORTABLE LATE JULY WEATHER.
500 MB HIGH WAS ANCHORED OVER THE CENTRAL/SOUTHERN PLAINS THIS
MORNING. SHORT WAVE FROM MANITOBA INTO THE NORTHERN ROCKIES IS
FORECAST TO ROLL INTO QUEBEC BY THURSDAY EVENING. MODELS ARE SIMILAR
IN FORECASTING A SECOND SHORT WAVE OVER THE NORTHERN PLAINS THURSDAY
NIGHT. THIS WILL BREAK DOWN THE UPPER RIDGE AND SHIFT HIGH CENTER
INTO THE WESTERN STATES. BY FRIDAY EVENING, THE GFS, WRF, AND UKMET
HAVE HIGH CENTERED NEAR GREAT SALT LAKE WITH SHORT WAVE AND A 40-60
METER HEIGHT FALL CENTER OVER IL.
EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MOST OF THE FORECAST
AREA INTO EARLY THURSDAY EVENING. DEWPOINTS REMAINED IN THE 70S
ACROSS MOST OF THE AREA WITH THE HEAT INDEX FROM 101 TO 106 ACROSS
THE STL METRO AREA TO 110 IN COU AT 18Z.
IN THE EXTENDED PERIOD, THE LATEST MODEL RUNS ARE VERY SIMILAR AT H5
SUNDAY MORNING WITH NORTHWESTERLY FLOW ACROSS THE MIDWEST AND HUGE
HIGH PARKED OVER THE GREAT BASIN. UPPER RIDGE IS FORECAST TO HOLD
OVER THE WEST INTO MID WEEK WITH NORTHWESTERLY FLOW ACROSS OUR AREA.
&&
.AVIATION...
FOR THE 18Z TAFS...
ST AND FOG DECK THAT FORMED ERY THIS MRNG HAVE DISSIPATED WITH
MOSTLY SUNNY SKIES AT ALL TAF SITES. HZ WL CONT TO PRODUCE OCNLY
MVFR VSBYS AT KUIN FOR THE NXT FEW HRS....WITH A BIT A CU FORMING
ONCE AGAIN DURING THE AFTN. WX SHUD RMN TRANQUIL FOR MOST SITES
TNGT...BUT MAY HV TO REINTRO SM HZ DEPENDING ON VSBY TRENDS DURG
AFTN. WL ALSO NEED TO KP AN EYE FOR PSBL CNVTN IN KUIN BY END OF TAF
FCST PD...BUT FOR NOW PROB QUITE LO SO WL LV TAF TSRA FREE.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-KNOX-
LEWIS-LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-
RALLS-SHELBY-ST. FRANCOIS-STE. GENEVIEVE-WARREN-WASHINGTON.
HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR IRON-MADISON-REYNOLDS.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ST. CHARLES-
ST. LOUIS-ST. LOUIS CITY.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ADAMS IL-BOND
IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-RANDOLPH IL-WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR MADISON IL-
ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jul 19, 5:23 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 523 PM CDT WED JUL 19 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-201300- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL- MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-SHELBY- ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY- STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 523 PM CDT WED JUL 19 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THURSDAY... .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE REGION THIS EVENING. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS ARE OVER SOUTHWEST AND SOUTH CENTRAL ILLINOIS...AND ALSO OVER PARTS OF CENTRAL AND SOUTHEAST MISSOURI. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING THUNDERSTORM WIND GUSTS... ISOLATED TORNADOES...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. OTHERWISE...THERE IS ANOTHER SLIGHT CHANCE LATE TONIGHT FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH THROUGH TONIGHT...WITH TEMPERATURES STILL IN THE MID TO UPPER 90S AND HEAT INDICES FROM 105 TO 110 EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH AGAIN ON THURSDAY... WITH HIGH TEMPERATURES FROM 95 TO 103 AND HEAT INDICES FROM 105 TO 120 IN THE AFTERNOON AND EARLY EVENING. RELIEF WILL COME IN THE FORM OF A COLD FRONT LATE THURSDAY AND THURSDAY NIGHT...WITH HEAT INDEX READINGS EXPECTED TO BE ABOUT 15 TO 25 DEGREES LOWER. THERE IS A CHANCE FOR THUNDERSTORMS FOR THURSDAY THROUGH FRIDAY AS A COLD FRONT MOVES THROUGH THE AREA...TO BE FOLLOWED BY A STRONG UPPER LEVEL DISTURBANCE. DUE TO THE CONTINUED HIGH LEVELS OF INSTABILITY PRESENT ON THURSDAY...SOME STORMS MAY EXCEED SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. MOZ084-085-099-201300- IRON-MADISON-REYNOLDS- 523 PM CDT WED JUL 19 2006 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY... .DAY ONE...TONIGHT HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH THROUGH TONIGHT...WITH TEMPERATURES STILL IN THE MID TO UPPER 90S AND HEAT INDICES FROM 105 TO 110 EARLY THIS EVENING. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS EARLY THIS EVENING OVER THE REGION. EXPECT SOME OF THE STRONGER STORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH AGAIN ON THURSDAY... WITH HIGH TEMPERATURES FROM 95 TO 103 AND HEAT INDICES FROM 105 TO 120 IN THE AFTERNOON AND EARLY EVENING. RELIEF WILL COME IN THE FORM OF A COLD FRONT LATE THURSDAY AND THURSDAY NIGHT...WITH HEAT INDEX READINGS EXPECTED TO BE ABOUT 15 TO 25 DEGREES LOWER. THERE IS A CHANCE FOR THUNDERSTORMS BEGINNING THURSDAY NIGHT AND CONTINUING THROUGH FRIDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA...TO BE FOLLOWED BY A STRONG UPPER LEVEL DISTURBANCE. DUE TO THE CONTINUED HIGH LEVELS OF INSTABILITY PRESENT ON THURSDAY EVENING... SOME STORMS MAY EXCEED SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BRITT
In the hours before
Local storm report, Jul 19, 7:45 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
745 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST MANCHESTER 38.59N 90.51W
07/19/2006 E60 MPH ST. LOUIS MO TRAINED SPOTTER
LARGE TREES DOWN.
&&
BDYELocal storm report, Jul 19, 7:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
748 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TORNADO ST. LOUIS 38.64N 90.24W
07/19/2006 ST. LOUIS CITY MO TRAINED SPOTTER
TORNADO SPOTTED AT JEFFERSON BARRACKS AND TELGRAPH ROAD
WITH TREES BEING THROWN INTO POWER LINES.
&&
BDYELocal storm report, Jul 19, 7:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
750 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG GRANITE CITY 38.71N 90.13W
07/19/2006 MADISON IL TRAINED SPOTTER
PIECES OF ROOFING BLOWN OFF CAMPUS BUILDING AT SIU. 6 TO
12 INCH DIAMETER TREES UPROOTED.
&&
BDYELocal storm report, Jul 19, 7:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
755 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG EDWARDSVILLE 38.80N 89.96W
07/19/2006 MADISON IL TRAINED SPOTTER
NUMEROUS 2 INCH DIAMETER TREE LIMBS DOWN - DEBRIS SPREAD
ABOUT FROM THUNDERSTORMS WINDS. LOCATION OF DAMAGE HWY
157/270
&&
BDYELocal storm report, Jul 19, 7:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
757 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
07/19/2006 ST. LOUIS CITY MO TRAINED SPOTTER
WINDOWS BLOWN OUT OF BUILDING IN THE CENTRAL WEST END.
&&
BDYELocal storm report, Jul 19, 8:00 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
800 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
07/19/2006 ST. LOUIS CITY MO TRAINED SPOTTER
ROOF BLOWN OFF HOUSE ONTO CAR IN DOGTOWN.
&&
BDYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 27 min |
| Jul 19, 7:22 PM CDT | Tornado Warning | LSX | Saint Clair | 38 min |
| Jul 19, 8:15 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.